Monday, 24 April 2017

19/04/2017

Last minute arrangements had to be made as the speaker cancelled at the last minute, but we managed well!

1. Propanolol Update
Talked about what to do if you had a patient with propanolol OD. Reminded everyone that these patients can often appear well, and deteriorate really really quickly.

Remember, propanolol has beta blocker effects and sodium channel blocking effects. This is why it is so dangerous - and can cause hypotension and seizures.
Treatment should be as per toxbase. There is a toxbase app.
ECMO may be a useful bridging tool.
**AVOID PHENYTOIN for seizures - Na blocking **

Article on LITFL.

2. Brief Human Factors Discussion 
It is easier to de-escalate than escalate.
Be careful with locums - not all are familiar with the department.

3. QUIP
RCEM has lots of QUIP resources.
There is always a balance between access, quality and finance.
Image result for access quality cost

HAP25

No comments:

Post a Comment